Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Subspaces with normalized tight frame wavelets in $\mathbb{R}$


Authors: Xingde Dai, Yuanan Diao and Qing Gu
Journal: Proc. Amer. Math. Soc. 130 (2002), 1661-1667
MSC (1991): Primary 46N99, 46B28
DOI: https://doi.org/10.1090/S0002-9939-01-06257-8
Published electronically: October 23, 2001
MathSciNet review: 1887012
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we investigate the subspaces of $L^2(\mathbb R)$which have normalized tight frame wavelets that are defined by set functions on some measurable subsets of $\mathbb R$ called Bessel sets. We show that a subspace admitting such a normalized tight frame wavelet falls into a class of subspaces called reducing subspaces. We also consider the subspaces of $L^2(\mathbb R)$ that are generated by a Bessel set $E$ in a special way. We present some results concerning the relation between a Bessel set $E$ and the corresponding subspace of $L^2(\mathbb R)$ which either has a normalized tight frame wavelet defined by the set function on $E$ or is generated by $E$.


References [Enhancements On Off] (What's this?)

  • 1. R. J. Duffin and A. C. Shaffer, A Class of Nonharmonic Fourier Series, Trans. Amer. Math. Soc., 72 (1952), 341-366. MR 13:839a
  • 2. X. Dai and S. Lu, Wavelets in Subspaces, The Michigan Math. J., Vol. 43, (1996), 81-98. MR 97m:42021
  • 3. X. Dai, Y. Diao and Q. Gu, Frame Wavelet Sets in ${\mathbb R}$, Proc. of AMS, to appear. CMP 2001:11
  • 4. I. Daubechies, The Wavelet Transform, Time-frequency Localization and Signal Analysis, IEEE Trans. Inform. Theory, 36 (1990), 961-1005. MR 91e:42038
  • 5. I. Daubechies, Ten Lectures on Wavelets, CBS-NSF Regional Conferences in Applied Mathematics, 61, SIAM, (1992). MR 93e:42045
  • 6. I. Daubechies, A. Grossman and Y. Meyer, Painless Nonorthogonal Expansions, J. Math. Phys., 27(5) (1986), 1271-1283. MR 87e:81089
  • 7. D. Han and D. Larson, Frames, Bases and Group Representation, Memoirs of the AMS, to appear. MR 2001a:47013
  • 8. E. Hernandez and G. Weiss, A first Course on Wavelets, CRC Press, Boca Raton, 1996. MR 97i:42015
  • 9. Y. Meyer, Ondelettes et operateurs I, Hermann editeurs des sciences et des arts, 1990; Eng. transl, Wavelets and Operators, Camb. Studies in Adv. Math., 37, 1992. MR 93i:42002
  • 10. B. Sz-Nagy, Expansion Theorems of Paley-Wiener Type, Duke Math. J., 14 (1947), 975-978.
  • 11. R. M. Young, An Introduction to Nonharmonic Fourier Series, Academic Press, New York, 1980. MR 81m:42027

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46N99, 46B28

Retrieve articles in all journals with MSC (1991): 46N99, 46B28


Additional Information

Xingde Dai
Affiliation: Department of Mathematics, University of North Carolina at Charlotte, Charlotte, North Carolina 28223-9998

Yuanan Diao
Affiliation: Department of Mathematics, University of North Carolina at Charlotte, Charlotte, North Carolina 28223-9998

Qing Gu
Affiliation: Department of Mathematics, East China Normal University, Shanghai, People’s Republic of China

DOI: https://doi.org/10.1090/S0002-9939-01-06257-8
Received by editor(s): June 26, 2000
Received by editor(s) in revised form: November 21, 2000
Published electronically: October 23, 2001
Communicated by: David R. Larson
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society